Acta Mathematica

, Volume 195, Issue 1, pp 1–20

On the complexity of algebraic numbers, II. Continued fractions

  • Boris Adamczewski
  • Yann Bugeaud
Article

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Adamczewski, B. & Bugeaud, Y., On the complexity of algebraic numbers I. Expansions in integer bases. To appear inAnn. of Math.Google Scholar
  2. [2]
    Adamczewski, B., Bugeaud, Y. & Davison, J. L., Continued fractions and transcendental numbers. Preprint, 2005.Google Scholar
  3. [3]
    Adamczewski, B., Bugeaud, Y. &Luca, F., Sur la complexité des nombres algébriques.C. R. Acad. Sci. Paris, 339 (2000), 19–34.Google Scholar
  4. [4]
    Allouche, J.-P., Nouveaux résultats de transcendance de réels à développement non aléatoire.Gaz. Math., 84 (2000), 19–34.MathSciNetGoogle Scholar
  5. [5]
    Allouche, J.-P., Davison, J. L., Queffélec, M. &Zamboni, L. Q., Transcendence of Sturmian or morphic continued fractions.J. Number Theory, 91 (2001), 39–66.MATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    Allouche, J.-P. &Shallit, J.,Automatic Sequences: Theory, Applications, Generalizations. Cambridge Univ. Press, Cambridge, 2003.MATHGoogle Scholar
  7. [7]
    Bailey, D. H., Borwein, J. M., Crandall, R. E. &Pomerance, C., On the binary expansions of algebraic numbers.J. Théor. Nombres Bordeaux, 16 (2004), 487–518.MATHMathSciNetGoogle Scholar
  8. [8]
    Baxa, C., Extremal values of continuants and transcendence of certain continued fractions.Adv. in Appl. Math., 32 (2004), 754–790.MATHCrossRefMathSciNetGoogle Scholar
  9. [9]
    Borel, É., Sur les chiffres décimaux de\(\sqrt 2 \) et divers problèmes de probabilités en chaîne.C. R. Acad. Sci. Paris, 230 (1950), 591–593.MATHMathSciNetGoogle Scholar
  10. [10]
    Cassaigne, J., Sequences with grouped factors, inDevelopments in Language Theory, III (Thessaloniki, 1997), pp. 211–222. World Sci. Publishing, River Edge, NJ, 1998.Google Scholar
  11. [11]
    Cobham, A., Uniform tag sequences.Math. Systems Theory, 6 (1972), 164–192.MATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    Davison, J. L., A class of transcendental numbers with bounded partial quotients, inNumber Theory and Applications (Banff, AB, 1988), pp. 365–371, NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., 265. Kluwer, Dordrecht, 1989.Google Scholar
  13. [13]
    — Continued fractions with bounded partial quotients.Proc. Edinburgh Math. Soc., 45 (2002), 653–671.MATHCrossRefMathSciNetGoogle Scholar
  14. [14]
    Durand, F., Linearly recurrent subshifts have a finite number of non-periodic subshift factors.Ergodic Theory Dynam. Systems, 20 (2000), 1061–1078; Corrigendum and addendum.Ibid.Durand, F., Linearly recurrent subshifts have a finite number of non-periodic subshift factorsErgodic Theory Dynam. Systems, 23 (2003), 663–669.MATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    Hartmanis, J. &Stearns, R. E., On the computational complexity of algorithms.Trans. Amer. Math. Soc., 117 (1965), 285–306.MATHCrossRefMathSciNetGoogle Scholar
  16. [16]
    Khinchin, A. Ya.,Continued Fractions, 2nd edition. Gosudarstv. Izdat. Techn.-Teor. Lit., Moscow-Leningrad, 1949 (Russian); English translation: The University of Chicago Press, Chicago-London, 1964.Google Scholar
  17. [17]
    Lang, S.,Introduction to Diophantine Approximations, 2nd edition. Springer, New York, 1995.MATHGoogle Scholar
  18. [18]
    Mendès France, M., Principe de la symétrie perturbée inSéminaire de Théorie des Nombres (Paris, 1979–80), pp. 77–98. Progr. Math., 12. Birkhäuser, Boston, MA, 1981.Google Scholar
  19. [19]
    Morse, M. &Hedlung, G. A., Symbolic dynamics.Amer. J. Math., 60 (1938), 815–866.MATHCrossRefMathSciNetGoogle Scholar
  20. [20]
    Perron, O.,Die Lehre von den Kettenbrüchen. Teubner, Leipzig, 1929.MATHGoogle Scholar
  21. [21]
    Queffélec, M., Transcendance des fractions continues de Thue-Morse.J. Number Theory, 73 (1998), 201–211.MATHCrossRefMathSciNetGoogle Scholar
  22. [22]
    — Irrational numbers with automaton-generated continued fraction expansion, inDynamical Systems (Luminy-Marseille, 1998), pp. 190–198. World Sci. Publishing, River Edge, NJ, 2000.Google Scholar
  23. [23]
    Roth, K. F., Rational approximations to algebraic numbers.Mathematika, 2 (1955), 1–20; Corrigendum.Ibid.Roth, K. F., Rational approximations to algebraic numbers.Mathematika, 2 (1955), 168.MathSciNetCrossRefGoogle Scholar
  24. [24]
    Schmidt, W. M., On simultaneous approximations of two algebraic numbers by rationals.Acta Math., 119 (1967), 27–50.MATHCrossRefMathSciNetGoogle Scholar
  25. [25]
    —, Norm form equations.Ann. of Math., 96 (1972), 526–551.CrossRefMathSciNetGoogle Scholar
  26. [26]
    —,Diophantine Approximation. Lecture Notes in Math., 785. Springer, Berlin, 1980.MATHGoogle Scholar
  27. [27]
    Shallit, J., Real numbers with bounded partial quotients: a survey.Enseign. Math., 38 (1992), 151–187.MathSciNetMATHGoogle Scholar
  28. [28]
    Turing, A. M., On computable numbers, with an application to the Entscheidungsproblem.Proc. London Math. Soc., 42 (1937), 230–265.CrossRefGoogle Scholar
  29. [29]
    Waldschmidt, M., Un demi-siècle de transcendance, inDevelopment of Mathematics 1950–2000, pp. 1121–1186. Birkhäuser, Basel, 2000.Google Scholar

Copyright information

© Institut Mittag-Leffler 2005

Authors and Affiliations

  • Boris Adamczewski
    • 1
  • Yann Bugeaud
    • 2
  1. 1.CNRS, Institute Camille JordanUniversité Claude Bernard Lyon IVilleurbanne CedexFrance
  2. 2.Université Louis PasteurU.F.R. de mathématiqueStrasbourg CedexFrance

Personalised recommendations